×

zbMATH — the first resource for mathematics

Stiefel tropical linear spaces. (English) Zbl 1321.15044
Summary: The tropical Stiefel map associates to a tropical matrix \(A\) its tropical Plücker vector of maximal minors, and thus a tropical linear space \(L(A)\). We call the \(L(A)\)s obtained in this way Stiefel tropical linear spaces. We prove that they are dual to certain matroid subdivisions of polytopes of transversal matroids, and we relate their combinatorics to a canonically associated tropical hyperplane arrangement. We also explore a broad connection with the secondary fan of the Newton polytope of the product of all maximal minors of a matrix. In addition, we investigate the natural parametrization of \(L(A)\) arising from the tropical linear map defined by \(A\).

MSC:
15A80 Max-plus and related algebras
14T05 Tropical geometry (MSC2010)
52B40 Matroids in convex geometry (realizations in the context of convex polytopes, convexity in combinatorial structures, etc.)
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Ardila, Federico; Develin, Mike, Tropical hyperplane arrangements and oriented matroids, Math. Z., 262, 4, 795-816, (2009) · Zbl 1175.52024
[2] Ardila, Federico; Klivans, Caroline J., The Bergman complex of a matroid and phylogenetic trees, J. Combin. Theory Ser. B, 96, 1, 38-49, (2006) · Zbl 1082.05021
[3] Bieri, Robert; Groves, John R. J., The geometry of the set of characters induced by valuations, J. Reine Angew. Math., 347, 168-195, (1984) · Zbl 0526.13003
[4] Bondy, John A., Presentations of transversal matroids, J. Lond. Math. Soc., 2, 2, 289-292, (1972) · Zbl 0262.05017
[5] Bondy, John A.; Welsh, Dominic J. A., Some results on transversal matroids and constructions for identically self-dual matroids, Quart. J. Math., 22, 3, 435-451, (1971) · Zbl 0294.05019
[6] Develin, Mike; Sturmfels, Bernd, Tropical convexity, Doc. Math., 9, 1-27, (2004), (electronic) · Zbl 1054.52004
[7] Develin, Mike; Santos, Francisco; Sturmfels, Bernd, On the rank of a tropical matrix, (Combinatorial and Computational Geometry, Math. Sci. Res. Inst. Publ., vol. 52, (2005), Cambridge Univ. Press Cambridge), 213-242 · Zbl 1095.15001
[8] Dress, Andreas W. M.; Wenzel, Walter, Valuated matroids, Adv. Math., 93, 2, 214-250, (1992) · Zbl 0754.05027
[9] Edmonds, Jack, Submodular functions, matroids, and certain polyhedra, Comb. Struct. Appl., 69-87, (1970) · Zbl 0268.05019
[10] Gelfand, Israel M.; Goresky, R. Mark; MacPherson, Robert D.; Serganova, Vera V., Combinatorial geometries, convex polyhedra, and Schubert cells, Adv. Math., 63, 3, 301-316, (1987) · Zbl 0622.57014
[11] Gelfand, Israel M.; Kapranov, Mikhail M.; Zelevinsky, Andrei V., Discriminants, resultants and multidimensional determinants, (2008), Modern Birkhäuser Classics, Birkhäuser Boston Inc. Boston, MA, reprint of the 1994 edition · Zbl 1138.14001
[12] Herrmann, Sven; Joswig, Michael; Speyer, David, Dressians, tropical Grassmannians, and their rays, Forum Math., 26, 6, 1853-1881, (2014) · Zbl 1308.14068
[13] Joswig, Michael, Essentials of tropical combinatorics, (2015), Springer, in press · Zbl 1311.01037
[14] Las Vergnas, Michel, Sur LES systemes de représentants distincts d’une famille d’ensembles, C.R. Acad. Sci. Paris Sér. AB, 270, 501-503, (1970) · Zbl 0194.00901
[15] Maclagan, Diane; Sturmfels, Bernd, Introduction to tropical geometry, Graduate Studies in Mathematics, vol. 161, (2015), American Mathematical Society · Zbl 1321.14048
[16] Murota, Kazuo, Characterizing a valuated delta-matroid as a family of delta-matroids, J. Oper. Res. Soc. Japan, 40, 4, 565-578, (1997) · Zbl 0905.90144
[17] Murota, Kazuo, Matrices and matroids for systems analysis, Algorithms Combin., (2009), Springer · Zbl 1359.05020
[18] Murota, Kazuo; Tamura, Akihisa, On circuit valuation of matroids, Adv. in Appl. Math., 26, 3, 192-225, (2001) · Zbl 0979.05028
[19] Oxley, James G., Matroid theory, (2006), Oxford University Press · Zbl 1115.05001
[20] Plummer, D.; Lovász, L., Matching theory, North-Holland Mathematics Studies, (1986), Elsevier Science · Zbl 0618.05001
[21] Postnikov, Alexander, Permutohedra, associahedra, and beyond, Int. Math. Res. Not., 2009, 6, 1026-1106, (2009) · Zbl 1162.52007
[22] Rincón, Felipe, Isotropical linear spaces and valuated delta-matroids, J. Combin. Theory Ser. A, 119, 1, 14-32, (2012) · Zbl 1232.05040
[23] Rincón, Felipe, Local tropical linear spaces · Zbl 1281.14049
[24] Speyer, David, Tropical linear spaces, SIAM J. Discrete Math., 22, 4, 1527-1558, (2008) · Zbl 1191.14076
[25] Speyer, David; Sturmfels, Bernd, The tropical Grassmannian, Adv. Geom., 4, 3, 389-411, (2004) · Zbl 1065.14071
[26] Sturmfels, Bernd; Zelevinsky, Andrei, Maximal minors and their leading terms, Adv. Math., 98, 1, 65-112, (1993) · Zbl 0776.13009
[27] Sturmfels, Bernd; Tevelev, Jenia; Yu, Josephine, The Newton polytope of the implicit equation, Mosc. Math. J., 7, 2, 327-346, (2007) · Zbl 1133.13026
[28] Welsh, Dominic J. A., Matroid theory, London Math. Soc. Monogr., vol. 8, (1976), Academic Press [Harcourt Brace Jovanovich Publishers] London · Zbl 0343.05002
[29] Yu, Josephine; Yuster, Debbie S., Representing tropical linear spaces by circuits, (Formal Power Series and Algebraic Combinatorics, FPSAC 07, (2007))
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.